Alert archive / New Mexico / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Apr 26, 2020, 2:52 PM MDT for Colfax County, Taos County, New Mexico. It was in force for 4 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2020, 2:52 PM MDT (20:52 UTC)
- Expired
- Apr 26, 2020, 2:56 PM MDT
- In force
- 4 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Colfax County, NM, Taos County, NM
The radar
The Albuquerque radar (KABX), 189 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3959 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WGUS55 KABQ 262052
FFWABQ
NMC007-055-270000-
/O.NEW.KABQ.FF.W.0001.200426T2052Z-200427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
252 PM MDT Sun Apr 26 2020
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
East Central Taos County in north central New Mexico...
Southwestern Colfax County in northeastern New Mexico...
* Until 600 PM MDT.
* At 252 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Angel Fire, Eagle Nest, Vietnam Veterans Memorial State Park,
Black Lake and Eagle Nest Lake State Park.
This includes the following highways...
Highway 64 between Mile Markers 266 and 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3626 10538 3653 10546 3655 10529 3650 10525
3629 10512 3626 10531 3626 10534 3626 10535
3626 10537
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
331 follow-up statement
265
WGUS75 KABQ 262056
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
256 PM MDT Sun Apr 26 2020
NMC007-055-262106-
/O.CAN.KABQ.FF.W.0001.000000T0000Z-200427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Taos NM-
256 PM MDT Sun Apr 26 2020
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL TAOS AND
SOUTHWESTERN COLFAX COUNTIES...
LAT...LON 3626 10538 3653 10546 3655 10529 3650 10525
3629 10512 3626 10530 3626 10534 3626 10535
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 2:45 PM MDT, 7 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 245 PM MDT Sun Apr 26 2020 .SYNOPSIS... Above average warmth will continue through the week. A weak cold front will slide south through eastern New Mexico Tuesday night, moving west into the Rio Grande Valley and points west Wednesday morning. This front will provide several degrees of cooling mainly for locations east of the central mountain chain. Temperatures warm to near record levels most areas Thursday and continue for eastern NM Friday. Slightly cooler temperatures are expected for western and central portions of the state Friday. A Pacific cold front remains on track to move through next weekend with cooler air and a slight chance for showers or thunderstorms. && .DISCUSSION... .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... Westerly flow aloft has transported high clouds over northern and central New Mexico today, and these clouds will persist tonight and Monday. Another surface boundary will push into northeast NM tonight, with low potential for mainly sprinkles. There is somewhat better potential for a few showers and storms Monday afternoon and evening over northeast NM with southeast to south boundary layer winds and better instability forecast over that area. Temperatures will be about 5-15 degrees warmer than average and a few locales in the Middle Rio Grande Valley to the Jemez, Santa Fe Metro over the Central Highlands and northeast to Raton may see near record highs Monday afternoon. NAM12 indicates increasing instability along the TX border later Monday night as low level moisture returns westward but have nearly nil pops after midnight. LONG TERM...(TUESDAY THROUGH SATURDAY)... Cooler air starts to move into northwest and northeast NM on Tuesday behind a dry cold front. Despite the cooler air aloft moving in during the afternoon hours, high temperatures still range from 10 to 15 degrees above average for the date. The backdoor portion of the front across northeast NM surges southwestward Tuesday night, pushing west of the central mountain chain Wednesday morning. Cooler air behind the front will bring temperatures back down to near average levels across eastern NM Wednesday with a few degrees of cooling for the RGV and little change for western NM. The heat is back on Thursday but numerical model guidance continues to trend slightly downward with regard to temperatures. NBM remains too hot and the odd model blend out but it too has trended a degree or two cooler most areas. ABQ may not break its all-time early 90 F record afterall. Friday is still looking like the hottest day for the east with slight cooling west and central. A weak upper- level trough and the associated cooler temperatures along with a few showers or thunderstorms remain on track for next weekend. 99/33 && .FIRE WEATHER... With the exception of modest low level moisture moving in and out of eastern NM, it will be dry this week. Spotty showers and storms may develop over the far northeast and along the TX border due to this moisture slosh but wetting rain will be hard to come by. Fair to poor overnight humidity recoveries west and central will be combined with sub 15 percent minimum humidities through the week, as well as widespread high Haines. Wednesday may provide a brief break, with somewhat higher humidities thanks to a stronger front pushing through the Rio Grande Valley but this will be temporary. Winds will be a limiting factor in regards to development of critical conditions at least early to midweek when temperatures will range from about 5-15 degrees warmer than average. A few locales may see near record highs Monday and Tuesday. Thursday and Friday will be drier again with highs about 15-20 degrees warmer than normal. At this time, Friday appears to have the most significant combination of areal coverage and duration of single digit humidities, as well as high Haines and wind. Ventilation will not be a concern this week due to high mixing heights, with the exception of Wednesday where some areas of fair rates are forecast in the Rio Grande Valley and East Central Plains. 99 && .AVIATION... 18Z TAF CYCLE Westerly flow aloft with sct-bkn high clouds. Few-sct cumulus over ern NM. Surface lee trough to give way to nly wind shift over ne NM and associated isold showers aft 27/00Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 45 82 46 82 / 0 0 0 0 Dulce........................... 38 77 38 80 / 0 0 0 0 Cuba............................ 46 78 44 79 / 0 0 0 0 Gallup.......................... 41 81 40 83 / 0 0 0 0 El Morro........................ 40 77 40 80 / 0 0 0 0 Grants.......................... 41 80 43 82 / 0 0 0 0 Quemado......................... 44 79 43 80 / 0 0 0 0 Magdalena....................... 52 80 52 84 / 0 0 0 0 Datil........................... 45 78 45 81 / 0 0 0 0 Reserve......................... 43 80 43 86 / 0 0 0 0 Glenwood........................ 48 83 51 87 / 0 0 0 0 Chama........................... 36 70 36 75 / 0 0 0 0 Los Alamos...................... 50 76 51 79 / 0 5 5 0 Pecos........................... 47 78 47 81 / 0 0 0 0 Cerro/Questa.................... 36 72 40 78 / 0 5 5 0 Red River....................... 34 66 36 68 / 0 5 5 5 Angel Fire...................... 34 69 36 72 / 0 5 5 5 Taos............................ 38 77 40 79 / 0 0 0 0 Mora............................ 43 73 46 77 / 0 5 5 0 Espanola........................ 41 81 47 86 / 0 5 5 0 Santa Fe........................ 47 77 47 81 / 0 0 0 0 Santa Fe Airport................ 45 80 46 84 / 0 0 0 0 Albuquerque Foothills........... 53 81 54 85 / 0 0 0 0 Albuquerque Heights............. 56 84 56 86 / 0 0 0 0 Albuquerque Valley.............. 51 85 56 88 / 0 0 0 0 Albuquerque West Mesa........... 52 85 55 87 / 0 0 0 0 Belen........................... 52 86 56 90 / 0 0 0 0 Bernalillo...................... 51 85 52 88 / 0 0 0 0 Bosque Farms.................... 51 85 55 88 / 0 0 0 0 Corrales........................ 51 85 53 89 / 0 0 0 0 Los Lunas....................... 51 85 55 89 / 0 0 0 0 Placitas........................ 50 83 51 85 / 0 0 0 0 Rio Rancho...................... 53 83 53 87 / 0 0 0 0 Socorro......................... 55 88 58 92 / 0 0 0 0 Sandia Park/Cedar Crest......... 48 76 48 81 / 0 0 0 0 Tijeras......................... 50 79 50 84 / 0 0 0 0 Edgewood........................ 45 79 48 83 / 0 0 0 0 Moriarty/Estancia............... 40 82 45 86 / 0 0 0 0 Clines Corners.................. 47 78 48 82 / 0 0 0 0 Mountainair..................... 49 79 50 86 / 0 0 0 0 Gran Quivira.................... 50 81 52 85 / 0 0 0 0 Carrizozo....................... 56 83 56 86 / 0 0 0 0 Ruidoso......................... 55 76 56 80 / 0 0 0 0 Capulin......................... 42 76 44 78 / 10 20 10 5 Raton........................... 43 80 43 83 / 5 10 10 0 Springer........................ 42 79 43 84 / 5 5 5 0 Las Vegas....................... 43 79 46 84 / 0 0 0 0 Clayton......................... 50 80 52 80 / 10 10 10 0 Roy............................. 48 78 47 82 / 5 5 5 0 Conchas......................... 50 84 53 90 / 0 5 5 0 Santa Rosa...................... 51 86 53 89 / 0 0 0 0 Tucumcari....................... 54 88 55 91 / 0 0 0 0 Clovis.......................... 52 86 55 92 / 0 0 0 0 Portales........................ 53 87 54 93 / 0 0 0 0 Fort Sumner..................... 52 89 55 95 / 0 0 0 0 Roswell......................... 55 94 57 98 / 0 0 0 0 Picacho......................... 57 89 60 92 / 0 0 0 0 Elk............................. 55 83 59 86 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 3:14 AM MDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sun Apr 26 2020 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 AM MDT Sun Apr 26 2020 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Breezy to locally windy conditions with very low humidity will create a few hours of critical fire weather in the central to northeastern highlands and adjacent high plains of New Mexico this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few hours of critical fire weather will be possible again in the central to northeastern highlands and adjacent high plains of New Mexico on Monday afternoon. Spotty critical fire weather will then shift to northwestern New Mexico on Tuesday afternoon. Temperatures will warm several degrees above average next week, especially into Thursday and Friday when many areas are projected to break record highs. These unseasonably hot temperatures will quickly introduce heat related risks such as heat exhaustion, heat stroke, and dehydration for those working outdoors, especially in east central to southeastern New Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 52
Nearby
Flash Flood Warnings in New Mexico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.